Alert archive / Illinois / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 61, NWS Quad Cities, IA

July 17, 2016Bureau County, Putnam County, Whiteside County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 17, 2016, 7:11 AM CDT for Bureau County, Putnam County, Whiteside County, Illinois. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2016, 7:11 AM CDT (12:11 UTC)
Expired
Jul 17, 2016, 8:15 AM CDT
In force
64 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bureau County, IL, Putnam County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 80 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 0.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2016-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 865 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2016-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 310 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
865 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
981 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
310 m²/s²
0-3 km storm-relative helicity
332 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

489 
WUUS53 KDVN 171211
SVRDVN
ILC011-155-195-171315-
/O.NEW.KDVN.SV.W.0061.160717T1211Z-160717T1315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
711 AM CDT SUN JUL 17 2016

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
  PUTNAM COUNTY IN NORTH CENTRAL ILLINOIS...
  EASTERN WHITESIDE COUNTY IN NORTHWESTERN ILLINOIS...

* UNTIL 815 AM CDT

* AT 711 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TAMPICO...OR
  15 MILES SOUTH OF ROCK FALLS...MOVING EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  STERLING...ROCK FALLS...PRINCETON...HENNEPIN...SPRING VALLEY...
  DEPUE...GRANVILLE...WALNUT...LADD...WYANET...SHEFFIELD...
  TISKILWA...TAMPICO...LA MOILLE...DALZELL...BUDA...
  BUREAU JUNCTION...MCNABB...DEER GROVE AND EMERSON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 36 AND 72.
 INTERSTATE 88 BETWEEN MILE MARKERS 35 AND 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE QUAD CITIES.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4139 8986 4158 8986 4193 8979 4193 8963
      4159 8963 4158 8917 4111 8916
TIME...MOT...LOC 1211Z 287DEG 46KT 4156 8978 

HAIL...<.75IN
WIND...60MPH
 
$$

GIBBS
4 follow-up statements
591 
WWUS53 KDVN 171231
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
731 AM CDT SUN JUL 17 2016

ILC195-171240-
/O.CAN.KDVN.SV.W.0061.000000T0000Z-160717T1315Z/
WHITESIDE IL-
731 AM CDT SUN JUL 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WHITESIDE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4136 8979 4159 8966 4158 8917 4111 8916
TIME...MOT...LOC 1230Z 287DEG 46KT 4148 8946 

$$

ILC011-155-171315-
/O.CON.KDVN.SV.W.0061.000000T0000Z-160717T1315Z/
BUREAU IL-PUTNAM IL-
731 AM CDT SUN JUL 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR BUREAU AND PUTNAM COUNTIES...

AT 730 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
PRINCETON...MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PRINCETON...HENNEPIN...SPRING VALLEY...DEPUE...GRANVILLE...WALNUT...
LADD...WYANET...SHEFFIELD...TISKILWA...LA MOILLE...DALZELL...BUDA...
BUREAU JUNCTION...MCNABB...MARK...OHIO...CHERRY...MALDEN AND MANLIUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4136 8979 4159 8966 4158 8917 4111 8916
TIME...MOT...LOC 1230Z 287DEG 46KT 4148 8946 

HAIL...<.75IN
WIND...60MPH
 
$$

GIBBS
282 
WWUS53 KDVN 171245
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
745 AM CDT SUN JUL 17 2016

ILC011-155-171315-
/O.CON.KDVN.SV.W.0061.000000T0000Z-160717T1315Z/
BUREAU IL-PUTNAM IL-
745 AM CDT SUN JUL 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR EASTERN BUREAU AND PUTNAM COUNTIES...

AT 745 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LADD...OR NEAR
PERU...MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PRINCETON...HENNEPIN...SPRING VALLEY...DEPUE...GRANVILLE...LADD...
WYANET...TISKILWA...LA MOILLE...DALZELL...BUDA...BUREAU JUNCTION...
MCNABB...MARK...OHIO...CHERRY...MALDEN...SEATONVILLE...
STANDARD AND ARLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4132 8968 4159 8946 4158 8917 4111 8916
TIME...MOT...LOC 1245Z 287DEG 46KT 4142 8921 

HAIL...<.75IN
WIND...60MPH
 
$$

GIBBS
412 
WWUS53 KDVN 171256
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
756 AM CDT SUN JUL 17 2016

ILC011-155-171315-
/O.CON.KDVN.SV.W.0061.000000T0000Z-160717T1315Z/
BUREAU IL-PUTNAM IL-
756 AM CDT SUN JUL 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR EASTERN BUREAU AND PUTNAM COUNTIES...

AT 756 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LADD...OR 7
MILES NORTH OF PERU...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PRINCETON...HENNEPIN...SPRING VALLEY...DEPUE...GRANVILLE...LADD...
TISKILWA...LA MOILLE...DALZELL...BUREAU JUNCTION...MCNABB...MARK...
CHERRY...MALDEN...SEATONVILLE...STANDARD...ARLINGTON...DOVER...
HOLLOWAYVILLE AND OTTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4127 8956 4158 8928 4158 8917 4111 8916
TIME...MOT...LOC 1256Z 282DEG 39KT 4145 8916 

HAIL...<.75IN
WIND...60MPH
 
$$

GIBBS/RP KINNEY
547 
WWUS53 KDVN 171314 RRA
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
814 AM CDT SUN JUL 17 2016

ILC011-155-171324-
/O.EXP.KDVN.SV.W.0061.000000T0000Z-160717T1315Z/
BUREAU IL-PUTNAM IL-
814 AM CDT SUN JUL 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BUREAU AND PUTNAM
COUNTIES WILL EXPIRE AT 815 AM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4127 8956 4158 8928 4158 8917 4111 8916
TIME...MOT...LOC 1308Z 287DEG 46KT 4145 8916 

$$

RP KINNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 6:23 AM CDT, 48 minutes earlier.

Area forecast discussion, Jul 17, 6:23 AM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
623 AM CDT SUN JUL 17 2016

...12Z AVIATION UPDATE...

.SYNOPSIS...
Issued at 230 AM CDT Sun Jul 17 2016

Early this morning a complex of showers and thunderstorms were
moving south towards the area. These showers and thunderstorms
should affect the area shortly before sunrise. A flash flood watch
has been issued for the Highway 20 Iowa counties until 7 am CDT.
These showers and thunderstorms should sag slowly south through
the day and lead to possible redevelopment across the area this
afternoon.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 230 AM CDT Sun Jul 17 2016

Main forecast concern for the short term are the chances for
showers and thunderstorms today and tonight. The area is in a
slight risk for severe weather. Showers and thunderstorms will be
ongoing at the beginning of the period and will affect the
forecast for later today. There are two possible mesoscale scenarios
for this afternoon and both depend on where this morning's
convection ends up.

Synoptic scale continues to feature a jet to the north as waves
continue to move through the flow. A warm/cold front will move
north through the day today and then back south this evening. This
boundary along with OFBs in the area will lead to the
redevelopment of showers and thunderstorms. H85 in the ECMWF
exhibits convergence tonight across the southern CWA.

Scenario 1. The convection tonight continues its push south. This
is supported by MUCAPE, meso beta, and Corifidi vectors. This will
likely lead to convective cloud debris across the area, limiting
overall instability. In this scenario, severe weather would be
less likely this afternoon. Convection could fire on the remament
OFBs to our south and we may not destabilze much. We're not sure
this is the right solution as convection currently looks to be
becoming elevated in nature. The CAMs have scenario 1 being not
likely.

Scenario 2. Cold pool driven convection on the nose of a veering
LLJ will slowly drift south across the CWA this morning. This
would set up a psuedo OFB, thermal gradient, across our CWA. As
another wave approaches the area from the west this afternoon
redevelopment will occur. With the jet close enough to the CWA,
deep layer shear will be sufficient for supercell structures with
a large hail threat. The supercells will likely merge into wind
producing clusters shortly after initiation. With the warm front
close to the area, backed sfc winds may increase a short lived
tor threat with the initial supercells. As the high builds in from
the west expect the sfc boundary to sag south. Convergence at H85
will lead to contiunued convection through the overnight across
the south.

Scenario 2 looks the most likely at this time and is supported
heavily by the CAM ensembles at NCAR.

.LONG TERM...(Monday through Saturday)
ISSUED AT 230 AM CDT Sun Jul 17 2016

Monday will see focus for any storms across portions of southeast
Iowa, northeast Missouri and west central Illinois, mainly in the
morning. Focus then looks to shift just south of the area by
afternoon ahead of cool front. May see renewed round of storms
Monday night, especially south of Hwy 30, as shortwave crests plains
upper ridge and dives ESE interacting with retreating frontal
boundary. Some potential exists for upscale growth into a forward
propagating MCS with some severe and heavy rain, and if signal
persists or strengthens will need to ramp up precip chances. Temps
will be quite challenging and modulated by extent, magnitude and
duration of convection. Precipitation chances persist Tuesday
through Wednesday with eventual passage of warm front, which looks
to bring quick increase in heat/humidity for latter half of the
week.

The main story continues to focus on potential for a couple of hot
days across the area Thursday and Friday. Model solutions are
perhaps a bit less aggressive with the strength of the upper ridge
than a few days ago, but still highly anomalous, with thermal
parameters (850 mb temps 25c to 28c) still supportive of highs well
into the 90s. Friday still looks to be the hottest day with
potential for widespread mid to upper 90s in deep mixing southwest
flow ahead of next cool front. Dew points likely pooling into the
70s with aid of evapotranspiration from crops, will lead to heat
index reading around or above 100 degrees. Friday dew points may
be a bit challenging with gusty southwest winds and deeper mixing,
which could lower dew points into the 60s some areas. Still, this
drying would likely lead to hotter temperatures thus similar result
of the likelihood of near or above triple digit heat index readings.

GFS and ECM still show a cold front sliding down through the area
Friday night into Saturday, bringing slightly cooler temperatures
along with a return of storm chances for the weekend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday Morning)
ISSUED AT 621 AM CDT Sun Jul 17 2016

Period of active weather to affect the TAF sites through most of the
period.  Most sites will experience thunderstorms with outflow
boundaries that could cause a wind shift not forecast.  Thunderstorm
redevelopment is likely this afternoon, especially sites along and
south of Interstate 80.  Have opted to go with a prob30 at MLI and
BRL as this afternoons storms are contingent on the morning storms.
Between storms, VFR flight rules are expected with possible MVFR
late in the period.

&&

.DVN Watches/Warnings/Advisories...
IA...Flash Flood Watch until 7 AM CDT this morning for Buchanan-
     Delaware-Dubuque.
IL...None.
MO...None.

&&

SYNOPSIS...Gibbs
SHORT TERM...Gibbs
LONG TERM...McClure
AVIATION...Gibbs
Hazardous weather outlook, Jul 17, 3:07 AM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
307 AM CDT SUN JUL 17 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-180815-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
307 AM CDT SUN JUL 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL MOVE ACROSS MUCH OF THE OUTLOOK AREA NEAR TO NORTH
OF INTERSTATE 80 THIS MORNING. THE MAIN THREATS WILL BE HEAVY RAIN
AND THE POTENTIAL FOR LOCALIZED FLASH FLOODING...STRONG GUSTY
WINDS...AND LIGHTNING.

THUNDERSTORMS ARE LIKELY TO REDEVELOP OVER PORTIONS OF THE
OUTLOOK AREA THIS AFTERNOON INTO EVENING. THE MAIN THREATS FROM
THESE STORMS WILL BE DAMAGING WINDS AND HEAVY RAIN...ALTHOUGH
HAIL IS POSSIBLE WITH THE STRONGEST STORMS. THE STORM PREDICTION
CENTER HAS PLACED THE ENTIRE OUTLOOK AREA IN A SLIGHT RISK OF
SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY THROUGH WEDNESDAY...THERE IS A DAILY CHANCE OF THUNDERSTORMS.
IT IS TOO EARLY TO DETERMINE ANY SEVERE THREAT WITH THESE STORMS.

HOT AND HUMID WEATHER IS LIKELY MID TO LATE WEEK. HEAT INDEX
VALUES ARE EXPECTED TO BE IN THE 90S TO NEAR 100 DEGREES ON
WEDNESDAY...AND AT OR ABOVE 100 DEGREES THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR PORTIONS OF THE OUTLOOK
AREA THIS MORNING...AND AGAIN FROM MID AFTERNOON THROUGH THIS
EVENING.

In the hours before

Local storm report, Jul 17, 5:37 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
537 AM CDT SUN JUL 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     TSTM WND GST     1 SSE CEDAR RAPIDS      41.95N 91.66W
07/17/2016  E55 MPH          LINN               IA   TRAINED SPOTTER

            50 TO 55 MPH GUSTS.

0530 AM     HAIL             SWISHER                 41.84N 91.70W
07/17/2016  M0.25 INCH       JOHNSON            IA   TRAINED SPOTTER

&&

DC
Local storm report, Jul 17, 5:43 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
543 AM CDT SUN JUL 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     TSTM WND DMG     S VINTON                42.16N 92.03W
07/17/2016                   BENTON             IA   EMERGENCY MNGR

            ROOF BLOWN OFF A LARGE APARTMENT BUILDING AND A HOUSE
            DAMAGED. TIME ESTIMATED FROM RADAR.

&&

MCCLURE
Local storm report, Jul 17, 6:19 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
619 AM CDT SUN JUL 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 AM     TSTM WND DMG     WALFORD                 41.88N 91.84W
07/17/2016                   BENTON             IA   TRAINED SPOTTER

            MULTIPLE HOMES DAMAGE IN WALFORD WITH ONE COLLAPSED.

&&

DC
Local storm report, Jul 17, 6:27 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
627 AM CDT SUN JUL 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 AM     TSTM WND DMG     1 S ANDREW              42.14N 90.59W
07/17/2016                   JACKSON            IA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED SIGNIFICANT DAMAGE TO A BUILDING
            WITH NEARBY TREES TWISTED AND SOME FARM EQUIPMENT KNOCKED
            OVER.

&&

DC
Local storm report, Jul 17, 6:31 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
631 AM CDT SUN JUL 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 AM     TSTM WND DMG     DEWITT                  41.82N 90.55W
07/17/2016                   CLINTON            IA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED SEVERAL TREES DOWN IN DEWITT.

&&

DC
Local storm report, Jul 17, 6:48 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
648 AM CDT SUN JUL 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 AM     TSTM WND DMG     JESUP                   42.48N 92.07W
07/17/2016                   BUCHANAN           IA   BROADCAST MEDIA

            GRAIN BIN DESTROYED.

&&

DC

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 6:14 AM CDTSevere Thunderstorm WarningDVNHenry, Rock Island, Whiteside61 min
Jul 17, 6:24 AM CDTSevere Thunderstorm WarningDVNCarroll, Jo Daviess, Stephenson49 min
Jul 17, 6:36 AM CDTTornado WarningDVNRock Island, Whiteside24 min
Jul 17, 7:16 AM CDTSpecial Weather StatementDVNHancock, Henderson, McDonough, Warren74 min
Jul 17, 8:06 AM CDTSevere Thunderstorm WarningDVNMcDonough, Warren39 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.